Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2013, 8:07 AM CDT for Faribault County, Martin County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2013, 8:07 AM CDT (13:07 UTC)
- Expired
- Jun 21, 2013, 8:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Faribault County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 150 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -340 m²/s²
- 0-3 km storm-relative helicity
- -402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981
WUUS53 KMPX 211307
SVRMPX
MNC043-091-211345-
/O.NEW.KMPX.SV.W.0075.130621T1307Z-130621T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHEASTERN MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 845 AM CDT
* AT 803 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BLUE EARTH...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FROST...BRICELYN...BRUSH CREEK AND KIESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4350 9443 4378 9378 4351 9365 4350 9366
4349 9370 4349 9438
TIME...MOT...LOC 1307Z 254DEG 24KT 4352 9401
HAIL...1.00IN
WIND...60MPH
$$
JRB2 follow-up statements
270
WWUS53 KMPX 211317
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
817 AM CDT FRI JUN 21 2013
MNC091-211327-
/O.CAN.KMPX.SV.W.0075.000000T0000Z-130621T1345Z/
MARTIN MN-
817 AM CDT FRI JUN 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4358 9425 4378 9378 4351 9365 4350 9366
4349 9370 4349 9425
TIME...MOT...LOC 1317Z 254DEG 24KT 4352 9391
$$
MNC043-211345-
/O.CON.KMPX.SV.W.0075.000000T0000Z-130621T1345Z/
FARIBAULT MN-
817 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FARIBAULT COUNTY UNTIL 845 AM CDT...
AT 812 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF BLUE EARTH...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FROST...BRICELYN...BRUSH CREEK AND KIESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4358 9425 4378 9378 4351 9365 4350 9366
4349 9370 4349 9425
TIME...MOT...LOC 1317Z 254DEG 24KT 4352 9391
HAIL...1.00IN
WIND...60MPH
$$
JRB666
WWUS53 KMPX 211325
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 AM CDT FRI JUN 21 2013
MNC043-211345-
/O.CON.KMPX.SV.W.0075.000000T0000Z-130621T1345Z/
FARIBAULT MN-
825 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FARIBAULT COUNTY UNTIL 845 AM CDT...
AT 821 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF BLUE EARTH...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRICELYN AND KIESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4359 9402 4365 9372 4351 9365 4350 9366
4349 9370 4349 9406
TIME...MOT...LOC 1326Z 254DEG 24KT 4354 9383
HAIL...1.00IN
WIND...60MPH
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:35 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 21, 7:35 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 735 AM CDT FRI JUN 21 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 422 AM CDT FRI JUN 21 2013 WE WILL KEEP THIS DISCUSSION SHORT AND SWEET. IT HAS BEEN A LONG NIGHT. A MATURE MCS IS NOW IN THE EASTERN THIRD OF THE FORECAST AREA AFTER TRACKING ACROSS THE ENTIRE STATE OF MN AND INTO WI THROUGH THE OVERNIGHT HOURS. THERE IS LITTLE CHANGE IN THE LARGE- SCALE FLOW REGIME ACROSS MN/WI OVER THE NEXT 24-36 HOURS. SOUTHWESTERLY FLOW ALOFT WITH THE RIDGE OVERHEAD. 925MB-850MB MOISTURE TRANSPORT EXPLODED LAST NIGHT AND WE SAW THE RESULT WITH WIDESPREAD SEVERE WEATHER. THERE REALLY IS NOT MUCH DIFFERENCE WITH THE UPCOMING SHORT TERM PATTERN. THERE IS DECENT CONSENSUS AMONGST THE NAM/GFS/ECMWF WITH THE DEVELOPMENT OF ANOTHER CONVECTIVE COMPLEX LATE IN THE AFTERNOON AND EVENING NEAR THE MN/SD BORDER AND MARCHING THAT EAST WITH TIME. MODERATE TO HIGH INSTABILITY VALUES WILL NOT BE A PROBLEM AS WE RELOAD TODAY AND THE DEEP LAYER SHEAR WILL BE STRONG ENOUGH TO SUPPORT ORGANIZED CONVECTION. SOME OF THE HIGHER RESOLUTION /CONVECTIVE ALLOWING MODELS/ WE LOOK AT FOCUS MORE OF THE CONVECTION TO THE SOUTH IN NE/IA. THIS WOULD BE FARTHER SOUTH THAN THE NAM/ECMWF/GFS/. ADMITTEDLY SO...THESE THREE RUNS DO HAVE SOME DIFFERENCES. THE GFS AND ECMWF ARE SIMILAR IN THE LOCATION OF CONVECTIVE INITIATION. THE NAM IS FARTHER SOUTH BUT THE GFS AND ECMWF ARE SIMILAR. HOWEVER...THE GFS IS FASTER. WE WILL HAVE TO PAY ATTENTION TO THE OUTFLOW FROM THIS MORNING'S CONVECTION...THAT COULD BE A TRIGGER TODAY. HOWEVER...THERE SHOULD BE AN EAST-WEST BOUNDARY...SO FLASH FLOODING WILL AGAIN BE A MAJOR THREAT ALONG WITH THE HAIL AND WIND...ESPECIALLY GIVEN THE SATURATED SOILS AFTER THIS MORNING. SO IN SUMMARY...GET READY TO DO THIS ALL AGAIN TONIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 422 AM CDT FRI JUN 21 2013 POTENT RIDGE OVER THE WRN CONUS WITH LONGWAVE TROUGHING OVER THE WRN CONUS WILL PROMOTE PROGRESSIVE SWLY FLOW OVER THE UPR MISS RIVER VALLEY REGION. DEEP MOISTURE...WITH PWATS NEARING 2 INCHES...WILL BE COMMON SAT THRU MON. SEVERAL SHTWV DISTURBANCES FLYING WITHIN THE SW FLOW ALONG WITH A DEEPENING LOW PRES CENTER OVER THE ERN DAKOTAS INTO WRN MN WITH THE WFO MPX CWFA IN THE WARM SECTOR SPELLS ADDITIONAL ROUNDS OF HEAVY RAIN AND TSTMS THRU THE WEEKEND. INSTABILITY REMAINS HIGH...WITH MLCAPES IN THE 3000-4000 J/KG RANGE...AND THE SAT PERIOD MAY START OUT WITH AN MCS AND/OR CLUSTER OF TSTMS EXITING THE AREA. WIDESCALE LIFT...STEEP LAPSE RATES AND ENHANCED BULK SHEAR WILL AGAIN PROMOTE THE RE- DEVELOPMENT OF TSTMS BY SAT EVE INTO SAT NIGHT...SOME OF WHICH MAY BE SEVERE WITH LARGE HAIL AND DMGG WINDS. A SIMILAR SITUATION WILL THEN PRESENT ITSELF FOR SUN AS THE UPR TROUGH SHIFTS SLIGHTLY E... HELPING DROP H5 HEIGHTS WHILE ENHANCING MID- AND UPR-LEVEL JETTING. CONVECTIVE ACTIVITY MAY WELL AGAIN CONTINUE FROM LATE SAT NIGHT INTO EARLY SUN MORNING...THEN AGAIN BECOME REINVIGORATED FROM MIDDAY HEATING TO SPARK LATE AFTN AND EVE TSTMS FOR SUN. THE DEEP MOISTURE REMAINING IN PLACE WILL AGAIN PROMOTE HEAVY RAIN AS WELL. THIS LONGWAVE TROUGH WILL LIFT OUT GOING INTO MON...BUT WILL GRADUALLY BE REPLACED BY ANOTHER UPPER LEVEL LOW CURRENTLY NEAR ALASKA THAT WILL DROP ACROSS WRN CANADA INTO THE NRN PLAINS WED THROUGH THU. THIS WILL THEN CREATE THE WRN RIDGE/ERN TROF PATTERN THAT WILL SHOVE A LOW PRES CENTER NEWD ACRS MN INTO THE GRT LAKES WED WITH THE UPR LOW TRAILING IT THRU THU. MID TO HIGH CHC RANGE POPS WILL REMAIN IN THE FCST THRU THE MIDDLE OF NEXT WEEK...WITH AGAIN CHCS FOR STRONG TSTMS ALONG WITH HVY RAIN. VERY LITTLE CHANGE IN AIRMASS IS EXPECTED THRU THE MIDDLE OF NEXT WEEK... WHICH MEANS HIGHS IN THE MID-UPR 80S AND LOWS IN THE MID 60S TO LWR 70S. IN ADDITION...DEWPOINTS WILL REMAIN IN THE 60S TO LWR 70S WHICH MEANS HEAT INDEX VALUES UP INTO THE MID 90S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 727 AM CDT FRI JUN 21 2013 BRIEF REPRIVE FROM THE THUNDERSTORMS LATE THIS MORNING AND AFTERNOON...BUT INSTABILITY WILL BUILD THIS AFTERNOON AND SET THE STAGE FOR ANOTHER ROUND OF THUNDERSTORMS THIS EVENING. STRONG WIND AND HEAVY RAIN WILL BE A THREAT AT ALL TAF SITES FROM ABOUT 23Z UNTIL 09-10Z. KMSP... VFR EXPECTED TODAY...BUT THUNDERSTORM CHANCES INCREASE LATE THIS AFTERNOON. THE EVENT TODAY...SHOULD BE A LITTLE EARLIER WHEN COMPARED TO THE TIMING OF LAST NIGHT'S STORMS. /OUTLOOK FOR KMSP/ SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS. MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS. && .HYDROLOGY... ISSUED AT 422 AM CDT FRI JUN 21 2013 SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE AREA...POTENTIALLY LEADING TO LOCALIZED FLOODING PROBLEMS. THE PRIMARY TIME OF CONCERN WILL BE THROUGH LATE THIS MORNING...AND AGAIN OVERNIGHT TONIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE DEW POINT TEMPERATURES WILL REACH 70 DEGREES WITH PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 2 INCHES. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE GULF WILL AID IN DEVELOPING HEAVY RAINFALL RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM RIVERS NEXT WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...JPC AVIATION...CLF HYDROLOGY...JPC
Hazardous weather outlook, Jun 21, 7:07 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 707 AM CDT FRI JUN 21 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 707 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON...WITH MORE NUMEROUS THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE COVERAGE AREA...MAINLY TONIGHT. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE OVER WEST CENTRAL MINNESOTA...WEST OF A LINE FROM ALEXANDRIA TO HUTCHINSON TO MAPLETON. GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN MAY OCCUR WITH THUNDERSTORMS THIS EVENING AND TONIGHT...PARTICULARLY IF ORGANIZED CLUSTERS OR LINES OF THUNDERSTORMS DEVELOP. THIS MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH THURSDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH SATURDAY AND SUNDAY ACROSS THE ENTIRE COVERAGE AREA. THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT TIMES OVER THE WEEKEND.
In the hours before
Local storm report, Jun 21, 6:48 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
648 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD MORRIS 45.59N 95.91W
06/21/2013 STEVENS MN LAW ENFORCEMENT
A LOT OF STREET FLOODING
0100 AM TSTM WND DMG MILLERVILLE 46.07N 95.55W
06/21/2013 DOUGLAS MN TRAINED SPOTTER
12 TO 18 INCH TREES TWISTED AND SNAPPED OFF. POWER OUT.
0120 AM FLASH FLOOD SAUK CENTRE 45.74N 94.96W
06/21/2013 STEARNS MN LAW ENFORCEMENT
0133 AM TSTM WND GST 2 W BENSON 45.32N 95.65W
06/21/2013 M85.00 MPH SWIFT MN AWOS
MEASURED AT BENSON AIRPORT KBBB
0135 AM TSTM WND GST 2 E STARBUCK 45.62N 95.50W
06/21/2013 M65.00 MPH POPE MN STORM CHASER
CAR ROOF MOUNTED ANEMOMETER
0144 AM TSTM WND GST 3 E GLENWOOD 45.65N 95.32W
06/21/2013 M56.00 MPH POPE MN AWOS
MEASURED AT GLENWOOD AIRPORT
0149 AM TSTM WND DMG STARBUCK 45.61N 95.53W
06/21/2013 POPE MN STORM CHASER
75 FOOT PINE DOWN AS WELL AS SEVERAL OTHER TREES
0149 AM FLASH FLOOD STARBUCK 45.61N 95.53W
06/21/2013 POPE MN STORM CHASER
0156 AM TSTM WND DMG BELGRADE 45.45N 95.00W
06/21/2013 STEARNS MN TRAINED SPOTTER
AROUND A DOZEN 1 TO 3 FOOT DIAMETER TREES UPROOTED WITH
POWERLINES DOWN.
0200 AM TSTM WND DMG BROOTEN 45.50N 95.12W
06/21/2013 STEARNS MN TRAINED SPOTTER
1 FOOT BRANCHES DOWN AND FLAG POLE BENT TO GROUND
0205 AM TSTM WND GST 4 W WILLMAR 45.13N 95.13W
06/21/2013 M61.00 MPH KANDIYOHI MN AWOS
MEASURED AT WILLMAR AIRPORT
0213 AM TSTM WND GST 1 WSW PAYNESVILLE 45.37N 94.74W
06/21/2013 M64.00 MPH STEARNS MN AWOS
MEASURED AT PAYNESVILLE AIRPORT
0240 AM TSTM WND DMG KINGSTON 45.20N 94.31W
06/21/2013 MEEKER MN TRAINED SPOTTER
TREES DOWN.
0258 AM TSTM WND DMG OLIVIA 44.78N 95.00W
06/21/2013 RENVILLE MN TRAINED SPOTTER
1 TO 2 FOOT TREES DOWN
0310 AM TSTM WND GST BUFFALO 45.18N 93.87W
06/21/2013 M73.00 MPH WRIGHT MN STORM CHASER
MEASURED AT HOME WEATHER STATION
0312 AM TSTM WND GST 1 SSW HUTCHINSON 44.87N 94.39W
06/21/2013 M61.00 MPH MCLEOD MN AWOS
MEASURED AT THE HUTCHINSON AIRPORT
0314 AM TSTM WND DMG FORESTON 45.73N 93.71W
06/21/2013 MILLE LACS MN TRAINED SPOTTER
NUMEROUS TREES DOWN IN THE FORESTON AND MILACA TOWNSHIP
AREAS
0314 AM TSTM WND GST 2 SE BUFFALO 45.16N 93.84W
06/21/2013 M66.00 MPH WRIGHT MN AWOS
MEASURED AT BUFFALO AIRPORT
0315 AM TSTM WND DMG 5 S SANTIAGO 45.47N 93.82W
06/21/2013 SHERBURNE MN AMATEUR RADIO
POWER OUT
0315 AM TSTM WND GST 1 SSW PRINCETON 45.56N 93.60W
06/21/2013 M60.00 MPH MILLE LACS MN AWOS
MEASURED AT PRINCETON AIRPORT
0319 AM TSTM WND DMG 5 N BIG LAKE 45.41N 93.75W
06/21/2013 SHERBURNE MN AMATEUR RADIO
1 TO 2 FOOT TREES DOWN
0339 AM TSTM WND GST 1 SW EDEN PRAIRIE 44.84N 93.47W
06/21/2013 M55.00 MPH HENNEPIN MN AWOS
MEASURED AT FLYING CLOUD AIRPORT
0350 AM HAIL ST PAUL 44.95N 93.10W
06/21/2013 M0.88 INCH RAMSEY MN TRAINED SPOTTER
0351 AM TSTM WND GST TWIN CITIES AIRPORT 44.88N 93.22W
06/21/2013 M47.00 MPH HENNEPIN MN ASOS
47 MPH GUST AND HALF INCH HAIL
0401 AM HAIL BURNSVILLE 44.76N 93.28W
06/21/2013 M0.50 INCH DAKOTA MN TRAINED SPOTTER
0405 AM TSTM WND GST 5 SSW STILLWATER 45.00N 92.87W
06/21/2013 M55.00 MPH WASHINGTON MN AWOS
MEASURED AT LAKE ELMO AIRPORT
0411 AM HAIL EAGAN 44.82N 93.16W
06/21/2013 M0.75 INCH DAKOTA MN TRAINED SPOTTER
0415 AM TSTM WND GST NEW RICHMOND 45.12N 92.54W
06/21/2013 M51.00 MPH ST. CROIX WI ASOS
&&
FRANKSLocal storm report, Jun 21, 7:05 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM TSTM WND DMG 4 NNW MINNEAPOLIS 45.02N 93.30W
06/21/2013 HENNEPIN MN NWS EMPLOYEE
TWO 12 INCH DIAMETER TREES DOWN... NUMEROUS 2 TO 5 INCH
BRANCHES DOWN... VICTORY MEMORIAL PARKWAY.
&&
TRHLocal storm report, Jun 21, 7:13 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 6 WNW CAMBRIDGE 45.60N 93.34W
06/21/2013 M2.20 INCH ISANTI MN TRAINED SPOTTER
&&
TRHLocal storm report, Jun 21, 7:17 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
717 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LONG PRAIRIE 45.98N 94.86W
06/21/2013 M4.20 INCH TODD MN CO-OP OBSERVER
0700 AM HEAVY RAIN ST CLOUD 45.55N 94.17W
06/21/2013 E2.19 INCH STEARNS MN CO-OP OBSERVER
0700 AM HEAVY RAIN LITTLE FALLS 45.98N 94.36W
06/21/2013 M3.73 INCH MORRISON MN COCORAHS
0700 AM HEAVY RAIN 3 WSW PRINCETON 45.55N 93.65W
06/21/2013 M2.04 INCH SHERBURNE MN COCORAHS
&&
CARLYONLocal storm report, Jun 21, 7:37 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 2 NE SWIFT FALLS 45.42N 95.41W
06/21/2013 POPE MN LAW ENFORCEMENT
ONE BARN...TWO POLE SHEDS...AND THREE OUT BUILDINGS
DAMAGED.
&&
CARLYONSpecial weather statement, Jun 21, 7:58 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 AM CDT FRI JUN 21 2013
MNZ092-211330-
FARIBAULT-
758 AM CDT FRI JUN 21 2013
AT 754 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTH OF BLUE EARTH...OR 33 MILES WEST OF LAKE
MILLS. THIS STORM WAS MOVING NORTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELMORE.
BLUE EARTH.
FROST.
BRICELYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4363 9426 4373 9382 4349 9373 4349 9424
4350 9425
TIME...MOT...LOC 1259Z 244DEG 22KT 4352 9413
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:48 PM CDT | Special Weather Statement | MPX | Douglas | 42 min |
| Jun 20, 8:54 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 66 min |
| Jun 20, 9:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 61 min |
| Jun 20, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 25 min |
| Jun 20, 10:27 PM CDT | Flash Flood Watch | MPX | Benton, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker and 7 more | 9 hr |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 64 min |
| Jun 20, 11:21 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 54 min |
| Jun 20, 11:38 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 6 hr |
| Jun 21, 12:11 AM CDT | Severe Thunderstorm Warning | MPX | Pope | 64 min |
| Jun 21, 12:13 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 47 min |
| Jun 21, 12:19 AM CDT | Flash Flood Warning | MPX | Pope | 6 hr |
| Jun 21, 12:20 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Stevens | 55 min |
| Jun 21, 12:50 AM CDT | Flash Flood Warning | MPX | Stevens | 5 hr |
| Jun 21, 12:56 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Pope, Stevens, Swift | 64 min |
| Jun 21, 12:58 AM CDT | Flash Flood Warning | MPX | Douglas, Pope, Stearns, Todd | 5 hr |
| Jun 21, 1:31 AM CDT | Tornado Warning | MPX | Pope | 29 min |
| Jun 21, 1:37 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Stearns, Swift | 53 min |
| Jun 21, 1:46 AM CDT | Flash Flood Warning | MPX | Pope, Stearns | 5 hr |
| Jun 21, 1:52 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 53 min |
| Jun 21, 2:08 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville, Stearns, Wright | 67 min |
| Jun 21, 2:23 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns, Wright | 67 min |
| Jun 21, 2:30 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 45 min |
| Jun 21, 2:56 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Wright | 64 min |
| Jun 21, 3:04 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Kanabec, Mille Lacs, Sherburne | 56 min |
| Jun 21, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Brown, McLeod, Nicollet, Redwood, Renville, Sibley | 61 min |
| Jun 21, 3:33 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Scott, Washington | 57 min |
| Jun 21, 4:07 AM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca, Watonwan | 53 min |
| Jun 21, 4:25 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 65 min |
| Jun 21, 6:03 AM CDT | Areal Flood Warning | MPX | Douglas, Pope, Stearns, Stevens, Todd | 6 hr |
| Jun 21, 6:25 AM CDT | Flash Flood Warning | MPX | Blue Earth, Faribault, Freeborn, Martin, Waseca | 4 hr |
| Jun 21, 6:39 AM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 4 hr |
| Jun 21, 7:58 AM CDT | Special Weather Statement | MPX | Faribault | 32 min |
| Jun 21, 10:54 AM CDT | River Flood Warning | MPX | Todd | 6 days |
| Jun 21, 3:16 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 15 hr |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 59 min |
| Jun 21, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 13 min |
| Jun 21, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 62 min |
| Jun 21, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 55 min |
| Jun 21, 5:01 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 59 min |
| Jun 21, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 66 min |
| Jun 21, 5:20 PM CDT | Areal Flood Advisory | MPX | Douglas, Pope, Stearns, Stevens, Todd | 6 hr |
| Jun 21, 5:33 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 57 min |
| Jun 21, 5:38 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 52 min |
| Jun 21, 5:39 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 6 hr |
| Jun 21, 5:57 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 63 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | MPX | Morrison | 68 min |
| Jun 21, 6:17 PM CDT | Special Weather Statement | MPX | McLeod | 43 min |
| Jun 21, 6:24 PM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Hennepin, Isanti, Ramsey and 3 more | 2 hr |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 49 min |
| Jun 21, 6:52 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.